I’ve been on a low dose, off and on of 300-600mg of gabapentin, nightly, originally for sleep. Found that it has a very positive effect on my moods. Nothing short of amazing, really.
has anyone here experienced whole body itching and occasional hives on it? If so, does it go away?
I am hyper sensitive to meds and am being treated for vestibular migraine. My neurologist said I can start with 100mgs of Gaba at night or break in half 300mg tablet of Gralise (Gaba ER). He is one of the top, well-renowned doctors that treats my migraine spectrum, so at first I did not question his option of breaking Gralise in half. However, after viewing the manufacturer's video on how it is processed, I am a little concerned (safety, processing, absorbtion, etc.) about this method. He does titrate patients up on Effexor by counting the beads, preferably using the brand version, and is creative with other ER versions of drugs. BUT, still apprehensive.
Has anyone tried Gralise, broken it in half and/or could suggest a best course (Gralise 300/half or Gaba 100) given the circumstances?
Thanks - C
Sorry to keep going on about side effects, I just want to know.
Has anyone had substantial (diffuse, all over perhaps) hair loss from any of the AED's, that upon quitting that medication, eventually that hair loss reversed and it regrew?
I know it sounds vain, and hair isn't everything to most people... but can it grow back - its diffuse loss for me right now. I am male, just turned 30. I don't have a recession or if I do its very mild. My hair had loss before, but it was controlled - and was due to Adderall just being on that a couple days actually (as strange as that may sound). BUT being on lamotrigine, years later - my hair no longer looks good, and is straw like and very thin. I had 80% of my hair and it looked amazing, as I started with a thick full head of hair. You could see expanded part lines and such when I had the incident on Adderall. ANd then I switched to Dexedrine eventually and used some Spironolactone cream at nights, to prevent shedding. When off Dexedrine I barely shed. Same with other meds. Dexedrine was less bad than Adderall. So that was my mid to late 20's hair and medication wise.
And in the last winter till April, I really tried to "get used" to the side effects of Lamictal, but I couldn't. I liked it and it did make me feel more resilient and grounded and calm and less depressed - but it simply wasn't good for me to have the side effects. They were affecting my self-esteem. I've been off of it since April 22 I think, and I hope hair regrows. I am now on Finasteride - and have been since January, but am taking a small break from that and then restarting it at a micro dose (as they have similar DHT inhibition anyways, and hopefully I can reduce side effects). I didn't even realize that I was losing hair on Lamotrigine, until at least a few weeks later or a month or so. I was more concerned with the death rash, and the other side effects.
EDIT: This is really disheartening... I guess it doesn't often reverse with Lamictal? I've read studies showing it's rare.
Hi, I'm new here and hoping one of you can help me out. I've taken Lamictal, 400 mg (max dose) for about 8 years. We added on Neurontin just 4 months ago ( 200 mg). 3 weeks ago I started itching. All over- even between my fingers. No rash but heat makes it worse. I've eliminated all obvious causes - lotions, shampoos, detergent, dryer sheets..so on. I've never been allergic to anything in my life (47). My Dr wants to titrate me off the meds, starting with the Neurontin. Last resort. Has anyone here had a reaction after being on a med for a long time ?
Hi there. I'm a male, late twenties. I was diagnosed (correctly) with ADHD a few years ago. I take dexedrine on and off (mostly on during school or work - but I take breaks).
Many years ago I was prescribed Effexor XR (eventually Seroquel, Zoloft). I didn't realize at the time but (first time) I eventually became seriously Manic, and destroyed everything around me. That was my second year of university. That and untreated ADHD, and a lot of other bad things (that made me have to leave the country) happened - and it was really bad. I was dx G.A.D. then and later swore off all psyche meds ever. I got a lot better in some ways. Lost 30lb I gained, got better in sobriety, worked my ass off... BUT it was a major struggle. And quitting alcohol, later drugs, and smoking, and trying to piece together my life, and force myself not to be depressed/anxious - did not work. ADHD meds later helped with motivation, etc, but it was kind of late.
I recently (1.2years ago or so) saw someone who is one of the "experts" on Bipolar Disorder Research, in North America. He diagnosed me or "strongly suspects" me of having Bipolar II. I got a prescription from my regular Pdoc for lamotrigine (that other expert is hard to see and is a research doc/lecturer mostly I think). It was the generic. I was scared to try it and waited 9 months. I gave up after a month due to swelling/ bloating. That was September. Now I tried Brand name (GSK) and I think its better, its been 17 or so days. But I may quit - for the same reasons and dry/irritated eyes. I'm very serious about fitness/ lifting weights and the bloat is sabotaging me there. And I really need a job and to apply myself to get into grad school sooner than later. I feel anxiety decreased dramatically and there are antidepressant effects in lamictal. And perhaps that and dex are a great combo... but I worry about side-effects and the fact that lamotrigine binds to melanin. My eyes felt like they were burning day 16-17 at times. I had "red -pen marks/ scratchy" like rashes a few days in week 2 on 25mg... But they just occurred a couple hours after taking the medication (around 10pm every night).
This is probably the first medication or substance besides (alcohol, cocaine, original first time use of dexedrine/adderall) that "lifts" my depression. I wonder can I switch to something like Gabapentin? Is gabapentin good enough as a "mood leveler"? I usually can go out with people and be very fun to be around, for a while - but then I'm back on my own again. Like I did improv, was very funny, outgoing at different times in my teens and twenties --- but sustaining any relationships are HARD/ impossible for me. Agitation, impulsivity, anxiety, depression all seem to be reduced on Lamictal... Is there anything else that can do this and blend well with adhd meds?
I don't think I need any cocktail of meds like those often prescribed for Bipolar I. My therapist (PhD -psychology), and pdoc (Psychiatrist) see me more as ADHD. But, that serious depression is something they don't really see. At 16 I thought it was anxiety, then at 18-19 I treated that, ruined everything around 20-21... And rebuilt my life, the next 4-5 years. I was happy to be 40-50% functional on ADHD meds, but it doesn't seem enough. I will not go back on anything like Effexor... but maybe Wellbutrin or Gabapentin will help. Any insight into this? Thanks for reading.
Using only ADHD meds in my last university courses seemed to have helped -- but sometimes I was awake 3-4 days. This is kind of how I was during high school finals, job applications, two different universities - even without ADHD meds. BUT at least instead of taking lots of coffee and missing tests/ etc... I was alright. Getting B's and B+ on classes I hated at a school I hated... So that was OK, but now I'm off into the real world and need something more fast. I also think clearer, and such on lamictal. But it makes me fall asleep very late -- 9-10am... and while I sleep 8-9hours, its at the wrong time!!!!!
I am planning a major surgery, deciding for or against law school, and getting more work experience in this year.
-I am ADHD and Bipolar II (more time spent in depression).
-Lamictal seemed to be better as an antidepressant than I've ever experienced. I used generic 30days and brand name now 17 days.
-I'd like to quit and find something better, with less side effects. I'd like it not to mess with my ADHD treatment.